Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 123, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 9:26 PM EST for Polk County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 9:26 PM EST (02:26 UTC)
- Expired
- Nov 13, 2018, 9:26 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Cedar Creek at Georgia Ave at Cedartown (CTWG1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
299
WGUS42 KFFC 130226
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
926 PM EST Mon Nov 12 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Cedar Creek near Cedartown affecting Polk County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC233-131625-
/O.NEW.KFFC.FL.W.0123.181113T0226Z-000000T0000Z/
/CTWG1.1.ER.181113T0128Z.181113T0130Z.000000T0000Z.NO/
926 PM EST Mon Nov 12 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Cedar Creek near Cedartown.
* From this evening until further notice.
* At 830 PM Monday the stage was 14.4 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood Stage is reached. Minor flooding begins. Water
enters yards upstream from Canal Street Bridge and along Tanyard
Branch. Several homes begin to flood just west of Georgia Avenue on
Old Esom Hill Loop.
&&
LAT...LON 3393 8524 3396 8529 3403 8531 3405 8525
3399 8523 3396 8519
$$1 follow-up statement
057
WGUS82 KFFC 130642
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
142 AM EST Tue Nov 13 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties
Etowah River near Cartersville affecting Bartow County
Euharlee Creek near Rockmart affecting Polk County
Big Cedar Creek near Cedartown affecting Polk County
Big Creek below Hog Wallow Creek near Roswell affecting Fulton
County
Nancy Creek West Wesley Rd. near Atlanta affecting Fulton County
GAC085-117-130712-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-181113T1434Z/
/DWSG1.1.ER.181112T2353Z.181113T0115Z.181113T0354Z.NO/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Etowah River near Dawsonville .
* This takes effect immediately.
* At 1 AM Tuesday the stage was 12.6 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 13 feet...Flood Stage is reached and minor flooding begins in
south Dawson county. Minor flooding continues on Nicholson Road in
northwest Forsyth county. The water will be around one foot deep on
the road.
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
GAC015-130712-
/O.CAN.KFFC.FL.W.0126.000000T0000Z-181113T0642Z/
/CTVG1.1.ER.181113T0329Z.181113T0331Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Etowah River near Cartersville .
* This takes effect immediately.
* At 1 AM Tuesday the stage was 16 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood Stage is reached. Minor flooding develops as
flood waters reach through backyards of homes right up to homes on
Riverside Court Southeast. Farmland and farm building floods
downstream of Old River Road.
&&
LAT...LON 3415 8481 3410 8481 3410 8493 3414 8493
3417 8490 3417 8483
$$
GAC233-130712-
/O.CAN.KFFC.FL.W.0109.000000T0000Z-181113T0642Z/
/RKMG1.1.ER.181112T2027Z.181113T0045Z.181113T0535Z.UU/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Euharlee Creek near Rockmart.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 8.5 feet...and falling.
* Flood stage is 9 feet.
* The creek will continue to fall.
* At 8.0 feet...Bankfull conditions continue along the creek upstream
and downstream from the stream gage on the Church Street bridge.
Low lying portions of the Wayside Park begin to flood.
&&
LAT...LON 3400 8509 3408 8505 3408 8498 3399 8502
3394 8511 3398 8515
$$
GAC121-130712-
/O.CAN.KFFC.FL.W.0125.000000T0000Z-181113T0642Z/
/RWSG1.1.ER.181113T0311Z.181113T0315Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Big Creek below Hog Wallow Creek near Roswell.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 9.2 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* At 9 feet...Bankfull conditions are reached along the creek
upstream and downstream from the gage located off Oxbo Drive near
the merger of Hog Wallow Creek. Also high water begins to encroach
into the Big Creek Park...two miles downstream along Roswell Road
and Riverside Road.
&&
LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436 3404 8436
$$
GAC233-130712-
/O.CAN.KFFC.FL.W.0123.000000T0000Z-181113T0642Z/
/CTWG1.1.ER.181113T0128Z.181113T0130Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Big Cedar Creek near Cedartown.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 12.7 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3393 8524 3396 8529 3403 8531 3405 8525
3399 8523 3396 8519
$$
GAC121-130712-
/O.CAN.KFFC.FL.W.0117.000000T0000Z-181113T0642Z/
/NANG1.1.ER.181112T2313Z.181113T0230Z.181113T0328Z.NO/
142 AM EST Tue Nov 13 2018
The Flood Warning is cancelled for
The Nancy Creek West Wesley Rd. near Atlanta.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 9.3 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.
&&
LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:05 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 12, 6:05 PM EST, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 605 PM EST Mon Nov 12 2018 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 259 PM EST Mon Nov 12 2018/ SHORT TERM /Tonight through Tuesday Night/... Wet conditions will continue through the short term periods. As an upper level wave deepens into a low over Texas by tomorrow afternoon and slowly shifts into the lower Mississippi Valley overnight Tuesday, several weak surface lows will lift out of the Gulf of Mexico. Overrunning across the area ahead of the surface waves, will bring periods of heavy rain through Tuesday afternoon. Winds will be east through daybreak across much of the area before shifting to the northwest through the late morning hours. The proximity of the surface waves will keep rain chances categorical across much of central GA with chances across much of north and northwest GA Abundant clouds will keep temperatures from changing too much across the area, with afternoon highs below normal and overnight lows near normal. Atwell LONG TERM /Wednesday through Monday/... No significant deviation from previous forecast trends through the extended forecast period. Strongly diffluent upper pattern over the region Wednesday ahead of the deep upper low digging into the Lower Mississippi Valley. Should see more rounds of heavy rain through at least early Thursday with this pattern. Medium-range models continue to show little instability Wednesday through Thursday, and severe thunderstorm chances look low. However, northwestern half of the forecast area will be coming off of a very wet short-term forecast period and precipitable water values will remain seasonally very high across the southeastern half, so flooding potential will remain an issue. Upper low quickly begins filling and lifting northeast by Thursday bringing a quick end to the precipitation. Models in good agreement on showing the upper flow undergoing a rapid de- amplification as the low lifts out keeping the coldest air well north of the state. Dry weather and cool to seasonal temperatures for the end of the work week, through the weekend and into the beginning of next week. 20 && HYDROLOGY... Latest storm totals indicate potential for an additional 2 to 4 inch rainfall across the area with locally higher amounts through Thursday. The heaviest rainfall is forecast mainly through Wednesday morning across north Georgia with additional amounts across central Georgia Wednesday into Thursday. Have issued a Flood Watch for north and portions of central GA generally along and north of a La Grange to Homer line. We may need to extend the watch in time and area as confidence grows in forecast of wave Wednesday into Thursday. && .AVIATION... 00Z Update... IFR and some MVFR ceilings through the overnight into Tuesday along with IFR-MVFR vsbys in Showers/Rain/Drizzle/Fog. Some improvement to MVFR ceilings and VFR vsbys on Tuesday but it could be very slow to occur. Surface winds ENE around 10 kts or less becoming W-N around 10 kts or less for Tuesday. //ATL Confidence...00Z Update... Low confidence for vsbys. Medium confidence for all other elements. Low to medium confidence for timing of improvement Tuesday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 45 55 43 48 / 100 100 50 60 Atlanta 48 52 43 49 / 100 100 40 70 Blairsville 43 50 37 49 / 100 90 30 60 Cartersville 46 50 40 49 / 100 100 30 60 Columbus 56 60 46 53 / 100 100 50 80 Gainesville 44 53 42 48 / 100 100 40 60 Macon 55 61 47 52 / 90 100 50 70 Rome 46 49 39 48 / 100 90 30 60 Peachtree City 49 54 43 50 / 100 100 40 70 Vidalia 60 71 51 56 / 60 80 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin... Meriwether...Murray...Newton...North Fulton...Paulding... Pickens...Pike...Polk...Rockdale...South Fulton...Spalding... Towns...Troup...Union...Walker...Walton...White...Whitfield. && AVIATION...BDL
Hazardous weather outlook, Nov 12, 3:36 PM EST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 336 PM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 336 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flood Watch is in effect for portions of north and central GA through Wednesday morning... Rainfall, heavy at times, will continue through the overnight hours. Up to 2 inches of additional rainfall is possible, with locally higher amounts possible. With this heavy rainfall localized flooding will also be possible. Refer to the Flood Watch for more information. Thunderstorms are also possible, mainly in central Georgia. The primary hazards with any thunderstorm will be heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An extended period of rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. Localized flash flooding is possible as well, especially across the higher terrain of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Nov 12, 8:32 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLASH FLOOD 1 S HOLLINGSWORTH 34.42N 83.50W
11/12/2018 BANKS GA EMERGENCY MNGR
MOSS MILL ROAD WAS REPORTED CLOSED OFF OF HIGHWAY 441
AND OLD HIGHWAY 441.
&&
EVENT NUMBER FFC1800939
LREAVESLocal storm report, Nov 12, 9:11 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 2 W MOUNT BETHEL 33.97N 84.45W
11/12/2018 COBB GA SOCIAL MEDIA
FLOODING OF A SOCCER FIELD AND SURROUNDING AREAS WAS
REPORTED ON ROBINSON ROAD NEAR FULLERS PARK.
&&
EVENT NUMBER FFC1800940
LREAVESLocal storm report, Nov 12, 9:13 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 WSW SWEAT MOUNTAIN 34.06N 84.49W
11/12/2018 COBB GA SOCIAL MEDIA
WATER WAS REPORTED OVER THE ROADWAY ON THE ROAD LEADING
TO THE POOL AND CLUBHOUSE OFF OF KEMP ROAD.
&&
EVENT NUMBER FFC1800941
LREAVESLocal storm report, Nov 12, 9:17 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 4 W DALLAS 33.92N 84.92W
11/12/2018 PAULDING GA EMERGENCY MNGR
SPRING ROAD AT WAYSIDE LANE WAS REPORTED CLOSED DUE TO
WATER OVER THE ROAD.
&&
EVENT NUMBER FFC1800942
LREAVESLocal storm report, Nov 12, 9:20 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 1 NNE SUNNY ACRES 33.88N 84.76W
11/12/2018 PAULDING GA EMERGENCY MNGR
MULTIPLE ROADS WERE REPORTED CLOSED ACROSS THE COUNTY
INCLUDING MT. MORIAH ROAD AT HIGHWAY 61; BELL ROAD;
BENSON LAKE ROAD AND BENSON ROAD; NEAR 2000 MCPHERSON
CHURCH ROAD; AND ON HOGUE ROAD BETWEEN OLD YORKVILLE
ROAD AND GAMEL ROAD.
&&
EVENT NUMBER FFC1800943
LREAVESLocal storm report, Nov 12, 9:22 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 4 ESE SHANNON 34.33N 85.01W
11/12/2018 BARTOW GA PUBLIC
DRY CREEK WAS REPORTED OUT OF ITS BANKS AND IN THE
ROADWAY NEAR THE INTERSECTION OF WAYSIDE ROAD AND DORIS
ROAD.
&&
EVENT NUMBER FFC1800944
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:21 PM EST | Special Weather Statement | FFC | Banks, Hall, White | 84 min |
| Nov 12, 7:35 PM EST | River Flood Warning | FFC | Gwinnett | 22 hr |
| Nov 12, 8:38 PM EST | River Flood Warning | FFC | Cobb, Fulton | 8 hr |
| Nov 12, 8:55 PM EST | River Flood Warning | FFC | Whitfield | 4 days |
| Nov 12, 9:09 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Nov 12, 10:00 PM EST | River Flood Warning | FFC | Cherokee | 24 hr |
| Nov 12, 10:33 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 10:52 PM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Nov 12, 11:08 PM EST | Special Weather Statement | FFC | Washington | 37 min |
| Nov 13, 2:24 AM EST | River Flood Warning | FFC | Haralson | 10 hr |
| Nov 13, 9:23 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Nov 13, 10:30 AM EST | River Flood Warning | FFC | Cobb, Douglas | 38 hr |
| Nov 13, 11:11 AM EST | River Flood Warning | FFC | Cobb, Paulding | 24 hr |
| Nov 13, 11:15 AM EST | River Flood Warning | FFC | Barrow, Jackson | 56 hr |
| Nov 13, 2:20 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 41 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Floyd | 5 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Nov 13, 5:54 PM EST | River Flood Warning | FFC | Gordon | 21 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.